THOMAS E. ROSE, M.D.; STEVEN D. AVERBUCH, B.S., R.PH.
This content is PDF only. Please click on the PDF icon to access.
Acute dystonic reaction due to short-term, low-dose prochlorperazine (Compazine®) therapy is a well-known adverse drug reaction (1) that occurs in approximately 0.5% of the general medical patient-population (2). We report here a case in which a patient developed a dystonic reaction when given a single dose of benzquinamide (Emete-con®), an antiemetic agent chemically unrelated to the phenothiazines.
A 30-year-old man was admitted to receive chemotherapy for his Hodgkin's disease (stage IV, nodular). This diagnosis was originally made in 1972, and he has been treated with six cycles of COPP combination chemotherapy (Cytoxan®, Oncovin®, procarbazine, prednisone). He is currently receiving the
ROSE TE, AVERBUCH SD. Acute Dystonic Reaction Due to Benzquinamide. Ann Intern Med. 1975;83:231–232. doi: 10.7326/0003-4819-83-2-231_2
Download citation file:
Published: Ann Intern Med. 1975;83(2):231-232.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use